Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


cgmccgm Posts: 289
edited 06/11/2012 - 8:48 AM in Pain Medications

I'm 24 days post op and I've been experiencing major dizzyness and or vertigo. Sitting, standing....looking up, leaning to the side, reaching etc. I've been on Soma and have only been taking 2 at night to help with sleeping. I took my last one last night. I will take a lortab only at night if necessary. I've read that side effects of soma are dizzyness. but I don't take them during the day and that is when my symptoms strike. Could surgery cause this? I never have experienced this before surgery or with any other medications. I just want this to subside! Anybody out there have this experience? thank in advance.


  • Sorry to hear of your vertigo problems.

    I can only say what I think from my little knowledge from reading about cervical problems, as I haven't had cervical surgery. I have had vertigo when turning over in bed early in the morning, and have been told it could be from my neck.

    I have read that the vertigo can be caused by pressure on blood vessels. Perhaps there could be swelling or scar tissue that is causing this.

    On the other hand it could also be caused by meds.

    I would contact your surgeon for him to decide what could be causing this.

    I hope that you start to feel better very soon. >:D<

    Do let us know what the outcome of this is. I will be thinking of you. :-)

  • I spoke to the NS's nurse about this a couple weeks ago. I go to see him on Friday Dec 3rd. Hopefully by then...if it is indeed the muscle relaxers, they will be out of my system and i'll be back to normal. If not, I can chalk this vertigo mess up to some by product of surgery. One thing I do know, is that this is a very very annoying feeling/sensation. I'll be sure to ask lots of question to NS.
  • It is really important to be evaluated (hands on) by a doctor as to the type and possible cause of the vertigo and dizziness. there are so many different causes and some are more concerning than others. Even better, some can be easily fixed with a few short moments. I've had the best luck with having this evaluated by a neurologist. They seem to have more specialized training in this sort of thing and can generally avoid prolonging your suffering and adding more meds to the mix.

  • Are you nauseous from this? Have you had a recent cold? Having been a triage nurse for many years, my advice would be to contact your primary care physician. Could be as simple as an inner ear infection. If not, your physician will direct you in the right direction.

    Best wishes,

  • Nada....After the first week of surgery and not being loopy on pain med is when I noticed how off balance i am. I've not had nausea but do feel a tad queezy in certain instances.I've not been sick. Not sure I believe in coincidences anymore and I believe this is from surgery. I would like to know the position I was in during my surgery. To this day...25 days post op, my ribs are still sore, my muscles are sore in my left arm and i've limited use. The NS must have manipulated the helloutta me LOL. I just dont' think I can live like this. I'm sure i'll be relieved after my followup appt. Just too bizarre.
  • Neuro didnt have much to say on Dizzyness and vertigo apart from going to an ear nose and throat specialist. I've been taking motion sickness tablets. I can't tell if they are helping or not. Grrrr, it's just flat out annoying. I'm giving it till the end of this week and if i'm still spinning, i'll make appt with ENT DR.
  • Just wondering of you checked with your pharmacist or one of those med checks on line to see if any of your meds are not compatable?

    I was suffering from some vertigo to the point I was afraid to drive. I found out that my birthcontrol pill & topomax / zanaflex didn't work together. The BC would not let me metabolize the zanaflex. The zanaflex and the topomax were just bad together. I was overdosing with out taking very much.

    I asked my pharmacist and she was rude- said it was not a problem just that I was taking narcotics. My cousin is a pharmacist and she looked it up for me. She also told me I can check my meds against each other online. There is a website that you can enter all your meds on and it will tell you if your ok or not.

    I stopped taking my BC and the topomax but my headaches came back bad. So my PM switched me from zanaflex to robaxin.

    Feel better >:D<

  • Hey Julia...hope your doing well! Nope, I'm not taking anything prescription at all. Soma and Lortabs were all I had. This all started 5 days postop. Just an annoying sensation of feeling like I'm almost about to fall. Maybe I've a sinus infection that I don't realize or feel the effects of. hmpfffff.
Sign In or Register to comment.